Vol. 257, No. 1, 2012

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 301: 1
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Vol. 297: 1  2
Vol. 296: 1  2
Vol. 295: 1  2
Vol. 294: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Arithmeticity of complex hyperbolic triangle groups

Matthew Stover

Vol. 257 (2012), No. 1, 243–256
Abstract

Complex hyperbolic triangle groups, originally studied by Mostow in building the first nonarithmetic lattices in PU(2,1), are a natural generalization of the classical triangle groups. A theorem of Takeuchi states that there are only finitely many Fuchsian triangle groups that determine an arithmetic lattice in PSL2(), so triangle groups are generically nonarithmetic. We prove similar finiteness theorems for complex hyperbolic triangle groups that determine an arithmetic lattice in PU(2,1).

Keywords
complex hyperbolic geometry, arithmetic lattices, complex hyperbolic triangle groups
Mathematical Subject Classification 2010
Primary: 11F06, 20H10, 22E40
Milestones
Received: 12 October 2011
Revised: 30 November 2011
Accepted: 5 December 2011
Published: 19 June 2012
Authors
Matthew Stover
Department of Mathematics
University of Michigan
530 Church Street
Ann Arbor, MI 48109
United States